Alert archive / Kansas / River Flood Warnings in 2009

River Flood Warning 17, NWS Springfield, MO

April 27, 2009Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Apr 27, 2009, 3:12 AM CDT for Bourbon County, Kansas. It took effect at Apr 27, 2009, 9:26 AM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 3:12 AM CDT (08:12 UTC)
In effect from
Apr 27, 2009, 9:26 AM CDT
Expired
Apr 29, 2009, 5:05 AM CDT
In force
44 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:25 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 27, 2:25 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT MON APR 27 2009

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH ONSET OF PRECIP AND SEVERE
THUNDERSTORM CHANCES TODAY...FOLLOWED BY PRECIP CHANCES THROUGH
THE WEEK.

CURRENTLY...1005MB SURFACE LOW SITUATED OVER SOUTHERN KANSAS THIS
MORNING...JUST SOUTH OF DODGE CITY. COLD FRONT EXTENDS NORTHEAST
TO CENTRAL MICHIGAN AND SOUTHWEST INTO WESTERN TEXAS. AREA
PROFILERS SHOWING LLVL JET HAS SHIFTED TO THE SOUTHWEST WITH
50-60KTS FLOWING FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI.
925MB FRONT LOOKS TO BE SITUATED ACROSS EXTREME WESTERN IOWA...TO
HUTCHINSON KANSAS...BACK INTO THE TX/OK PANHANDLE AREA. UPPER
SHORTWAVE THAT WILL DRIVE THE SURFACE LOW EAST LATER TODAY
CURRENTLY OVER CENTRAL COLORADO MAKING SLOW EASTWARD MOVEMENT OVER
THE PAST 6 HOURS. ANOTHER SHORTWAVE JUST ABOUT TO COME ASHORE
ALONG THE SOUTHWEST OREGON COAST. DOWN ACROSS EASTERN TEXAS...
RICH DEWPOINTS IN THE MID TO UPPER 60S EXISTS WITH UPPER 50S
ACROSS EASTERN OKLAHOMA. AHEAD OF THE FRONT...TEMPERATURES IN THE
UPPER 60S/LOW 70S...WHILE BEHIND THE FRONT...LOW 50S EXIST ACROSS
WESTERN KANSAS...WITH SNOW BEING REPORTED ACROSS COLORADO.

FOR TODAY...COLD FRONT ACTUALLY DOES NOT DRIVE INTO THE AREA UNTIL
THIS AFTERNOON AS IT MOVES INTO CENTRAL MISSOURI BY 00Z. SEVERE
THUNDERSTORM CHANCES IN QUESTION AS THIS MORNINGS CONVECTION AND
CLOUD COVER MAY STABILIZE THE ENVIRONMENT...AT LEAST FOR WESTERN
PORTIONS OF THE CWA. GFS SHOWING SURFACE LOW SITUATED NEAR THE
NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI BORDER BY 00Z. WITH
SOUTHEAST WINDS AT 925MBS ACROSS SOUTHWEST MISSOURI...SAY FROM
BRANSON TO MOUNT VERNON TO JOPLIN...THIS MAY BE THE AREA THAT HAS
THE BEST POTENTIAL FOR SEVERE POTENTIAL INCLUDING TORNADOES AND
WILL HIT THIS AREA IN THIS MORNINGS HWO. THIS AREA IS ALSO GOING
TO SEE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AND WILL
ISSUE A FLASH FLOOD WATCH HERE SHORTLY. HEAVY RAINFALL THEN SHIFTS
EASTWARD AS COLD FRONT DRIVES INTO EASTERN MISSOURI OVERNIGHT.

BY NOON TUESDAY...FRONT CLEARS OUR CWA WITH MAJORITY OF RAINFALL
OFF TO THE EAST AND SOUTH. FRONT STALLS OUT OVER NORTHERN ARKANSAS
TUESDAY AFTERNOON. LOOKS LIKE OUR COUNTIES IN CENTRAL MISSOURI
SHOULD STAY DRY THROUGH TUESDAY EVENING INTO WEDNESDAY BEFORE
FRONT BEGINS TO DRIVE NORTH WEDNESDAY EVENING AS ANOTHER SURFACE
LOW DEVELOPS IN RESPONSE TO THE SHORTWAVE JUST COMING ONSHORE
OREGON...MOVES INTO THE AREA. BY THURSDAY EVENING...GFS SHOWING
FAIRLY STRONG COLD FRONT MOVING INTO THE AREA FOR ANOTHER GOOD
RAIN EVENT FRIDAY MORNING AND AFTERNOON. ECMWF TENDS TO KEEP THE
FRONT DOWN OVER NORTHERN ARKANSAS DURING THIS SAME TIME. WILL TRY
TO GET BETTER TIMING ON THE EVENT AS MODELS COME MORE INTO AGREEMENT.

CLAYCOMB

&&

.AVIATION...

FOR THE 0600Z KSGF/KJLN TAFS...WEAKENING THUNDERSTORMS EXTENDING
FROM NORTH CENTRAL MO INTO SOUTHEAST KS WILL PUSH EAST AND
NORTHEAST INTO WESTERN MO OVERNIGHT. WITH HEAVIER RAIN
SHOWERS...EXPECT CEILINGS FALLING INTO THE MVFR CATEGORY WITH MVFR
AND IFR VISIBILITY AT TIMES. SCENARIO FOR MONDAY IS SOMEWHAT
COMPLICATED IN TERMS OF TIMING OF SHOWERS AND THUNDERSTORMS...BUT
BELIEVE THERE WILL BE REDEVELOPMENT ALONG AND AHEAD OF A COLD
FRONT EXPECTED TO PUSH EAST AND SOUTHEAST THROUGH THE REGION LATE
IN THE DAY AND MONDAY EVENING DURING THE ROUGHLY THE 23-04Z TIME
FRAME (USING NAM/WRF TIMING).

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 26, 8:47 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT SUN APR 26 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
847 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS THAT EXTENDS FROM FAR NORTHWEST MISSOURI
INTO SOUTH CENTRAL KANSAS AND CENTRAL OKLAHOMA WILL PUSH SLOWLY
EAST AND NORTHEAST OVERNIGHT...REACHING FAR SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI AFTER 3 AM AND POSSIBLY REACHING A LINE FROM
VERSAILLES TO SPRINGFIELD BY 6 AM. WHILE INSTABILITY WILL BE GREATLY
WEAKENED BY THIS TIME...STRONG LOW LEVEL WINDS WILL HELP MAINTAIN A
RISK FOR STRONG TO SEVERE STORMS WITH WIND GUSTS OF 60 MPH AND ONE
INCH HAIL. GIVEN THE EXPECTED STRONG LOW LEVEL VERTICAL WIND
SHEAR...A SLIGHT RISK FOR TORNADOES EXISTS BUT THE OVERALL THREAT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
ENTIRE OUTLOOK AREA ON MONDAY AS A COLD FRONT MOVES THROUGH THE
REGION. AT THIS TIME...IT APPEARS THAT DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THESE STORMS.

IN ADDITION...HEAVY RAINFALL MAY LEAD TO A RISK OF FLASH FLOODING
OF CREEKS...STREAMS AND LOW WATER CROSSINGS. MINOR RIVER FLOODING
WILL ALSO BE POSSIBLE.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PARTS OF WEST
CENTRAL AND SOUTHWEST MISSOURI AND FAR SOUTHEAST KANSAS AFTER 3 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Apr 27, 12:04 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 AM CDT MON APR 27 2009

KSZ073-097-MOZ066-270600-
BOURBON KS-CRAWFORD KS-VERNON MO-
1204 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR BOURBON...CRAWFORD AND WESTERN
VERNON COUNTIES UNTIL 100 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE MOUND TO 10
MILES NORTH OF WALNUT TO 7 MILES SOUTHWEST OF ST. PAUL TO 12 MILES
NORTHWEST OF OSWEGO...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF MOUND CITY TO 15 MILES NORTH OF ST. PAUL TO 7 MILES
SOUTHWEST OF ST. PAUL TO 12 MILES NORTHWEST OF OSWEGO...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN BOURBON...CRAWFORD AND WESTERN VERNON COUNTIES...INCLUDING
THE CITIES OF BRONSON...UNIONTOWN...WALNUT...MCCUNE...REDFIELD...
HEPLER...FULTON...GIRARD...FORT SCOTT AND ENGLEVALE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 12:53 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT MON APR 27 2009

KSZ073-097-101-MOZ066-077-270645-
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-VERNON MO-
1253 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD...NORTHWESTERN CHEROKEE...
SOUTHEASTERN BOURBON...SOUTHWESTERN VERNON AND WESTERN BARTON
COUNTIES UNTIL 145 AM CDT...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
ST. PAUL TO OSWEGO TO 9 MILES NORTHWEST OF WELCH...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF ST. PAUL TO OSWEGO TO 10 MILES
SOUTHWEST OF CHETOPA...MOVING NORTHEAST AT 55 MPH.

PEOPLE IN CRAWFORD...NORTHWESTERN CHEROKEE...SOUTHEASTERN BOURBON...
SOUTHWESTERN VERNON AND WESTERN BARTON COUNTIES...INCLUDING THE
CITIES OF MCCUNE...WEST MINERAL...CARONA...GIRARD...COLUMBUS...
CHEROKEE...SCAMMON...WEIR...ENGLEVALE AND PITTSBURG...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 1:16 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT MON APR 27 2009

MOZ093-101-270700-
NEWTON MO-MCDONALD MO-
116 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND MCDONALD COUNTIES
UNTIL 200 AM CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
SOUTH WEST CITY TO MAYSVILLE...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF PINEVILLE TO 12 MILES EAST OF JAY...MOVING NORTHEAST AT
50 MPH.

PEOPLE IN EASTERN NEWTON AND MCDONALD COUNTIES...INCLUDING THE CITIES
OF SOUTH WEST CITY...NOEL...LANAGAN...ANDERSON...GOODMAN...
PINEVILLE...NEOSHO...GRANBY AND FAIRVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 2:48 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON APR 27 2009

MOZ055-056-067>069-078-079-270845-
POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-CAMDEN MO-BENTON MO-
MORGAN MO-
248 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR BENTON...EASTERN CEDAR...EASTERN ST.
CLAIR...HICKORY...MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK
COUNTIES UNTIL 345 AM CDT...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
DEEPWATER TO OSCEOLA TO WEAUBLEAU TO STOCKTON...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF WARSAW TO 18 MILES NORTHWEST OF
HERMITAGE TO 15 MILES WEST OF HERMITAGE TO STOCKTON...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN BENTON...EASTERN CEDAR...EASTERN ST. CLAIR...HICKORY...
MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK COUNTIES...
INCLUDING THE CITIES OF STOCKTON...WEAUBLEAU...HUMANSVILLE...
WHEATLAND...WARSAW...LINCOLN...HERMITAGE...COLE CAMP AND STOVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 27, 2:55 AM CDTFlash Flood WatchSGFBarry, Christian, Douglas, Greene, Howell, Jasper and 11 more21 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFVernon9 days
Apr 27, 4:49 AM CDTFlash Flood WarningSGFVernon6 hr
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon8 days
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon22 days
Apr 27, 11:00 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 4:57 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 12:28 PM CDTRiver Flood WarningSGFBourbon38 hr

Nearby

River Flood Warnings in Kansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.